August  2020, 19(8): 4007-4022. doi: 10.3934/cpaa.2020177

Uncompactly supported density estimation with $ L^{1} $ risk

1. 

Department of Applied Mathematics, Beijing University of Technology, Pingle Yuan 100, Beijing, 100124, China

2. 

School of Mathematics and Information Science, Weifang University, Weifang, Shandong, 261061, China

* Corresponding author

Received  June 2019 Revised  January 2020 Published  May 2020

Fund Project: Supported by National Natural Science Foundation of China Grant 11771030, and the Science and Technology Program of Beijing Municipal Commission of Education Grant KM202010005025

The perfect achievements have been made for $ L^{p}\; (1\leq p<+\infty) $ risk estimation, when a density function has compact support. However, there does not exist $ L^{1} $ risk estimation for uncompactly supported densities in general. Motivated by the work of Juditsky & Lambert-Lacroix (A. Juditsky and S. Lambert-Lacroix, On minimax density estimation on $ \mathbb{R} $, Bernoulli, 10(2004), 187-220) and Goldenshluger & Lepski (A. Goldenshluger and O. Lepski, On adaptive minimax density estimation on $ \mathbb{R}^{d} $, Probab. Theory Relat. Fields., 159(2014), 479-543), we provide an adaptive estimate for a family of density functions not necessarily having compact supports in this paper.

Citation: Kaikai Cao, Youming Liu. Uncompactly supported density estimation with $ L^{1} $ risk. Communications on Pure & Applied Analysis, 2020, 19 (8) : 4007-4022. doi: 10.3934/cpaa.2020177
References:
[1]

L. Birgé, On estimating a density using hellinger distance and some other strange facts, Probab. Theory Relat. Fields, 71 (1986), 271-291.  doi: 10.1007/BF00332312.  Google Scholar

[2]

L. Birgé, Model selection for density estimation with $L^2$-loss, Probab. Theory Relat. Fields, 158 (2014), 533-574.  doi: 10.1007/s00440-013-0488-x.  Google Scholar

[3]

J. Bretagnolle and C. Huber, Estimation des densites: risque minimax, Z Wahrscheinlichkeitstheorie Verw Geb., 47 (1979), 119-137.  doi: 10.1007/BF00535278.  Google Scholar

[4]

K. K. Cao and Y. M. Liu, On the Reynaud-Bouret–Rivoiard–Tuleau-Malot problem, Int. J. Wavelets Multiresolut. Inform. Process., 16 (2018), 1850038. doi: 10.1142/S0219691318500388.  Google Scholar

[5]

L. Devroye and L. Györfi, Nonparametric Density Estimation: The $L^{1}$ View, Wiley, New York, 1985.  Google Scholar

[6]

D. L. DonohoI. M. JohnstoneG. Kerkyacharian and D. Picard, Density estimation by wavelet thresholding, Ann. Statist., 24 (1996), 508-539.  doi: 10.1214/aos/1032894451.  Google Scholar

[7] E. Giné and R. Nickl, Mathematical foundations of infinite-dimensional statistics model, Cambridge university Press, Cambridge, 2015.  doi: 10.1017/CBO9781107337862.  Google Scholar
[8]

A. Goldenshluger and O. Lepski, On adaptive minimax density estimation on $\mathbb{R}^{d}$, Probab. Theory Relat Fields, 159 (2014), 479-543.  doi: 10.1007/s00440-013-0512-1.  Google Scholar

[9]

W. Härdle, G. Kerkyacharian, D. Picard and A. Tsybakov., Wavelets, Approximation and Statistical Applications, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-2222-4.  Google Scholar

[10]

A. Juditsky and S. Lambert-Lacroix, On minimax density estimation on $\mathbb{R}$, Bernoulli, 10 (2004), 187-220.  doi: 10.3150/bj/1082380217.  Google Scholar

[11]

G. Kerkyacharian and D. Picard, Density estimation in Besov space, Statist. Probab. Lett., 13 (1992), 15-24.  doi: 10.1016/0167-7152(92)90231-S.  Google Scholar

[12]

O. Lepski, Multivariate estimation under sup-norm loss: oracle approach, adaption and independence structure, Ann. Statist., 41 (2013), 1005-1034.  doi: 10.1214/13-AOS1109.  Google Scholar

[13]

P. Reynaud-BouretV. Rivoirard and C. Tuleau-Malot, Adaptive density estimation: a curse of support?, J. Statist. Plan. Infer., 141 (2011), 115-139.  doi: 10.1016/j.jspi.2010.05.017.  Google Scholar

show all references

References:
[1]

L. Birgé, On estimating a density using hellinger distance and some other strange facts, Probab. Theory Relat. Fields, 71 (1986), 271-291.  doi: 10.1007/BF00332312.  Google Scholar

[2]

L. Birgé, Model selection for density estimation with $L^2$-loss, Probab. Theory Relat. Fields, 158 (2014), 533-574.  doi: 10.1007/s00440-013-0488-x.  Google Scholar

[3]

J. Bretagnolle and C. Huber, Estimation des densites: risque minimax, Z Wahrscheinlichkeitstheorie Verw Geb., 47 (1979), 119-137.  doi: 10.1007/BF00535278.  Google Scholar

[4]

K. K. Cao and Y. M. Liu, On the Reynaud-Bouret–Rivoiard–Tuleau-Malot problem, Int. J. Wavelets Multiresolut. Inform. Process., 16 (2018), 1850038. doi: 10.1142/S0219691318500388.  Google Scholar

[5]

L. Devroye and L. Györfi, Nonparametric Density Estimation: The $L^{1}$ View, Wiley, New York, 1985.  Google Scholar

[6]

D. L. DonohoI. M. JohnstoneG. Kerkyacharian and D. Picard, Density estimation by wavelet thresholding, Ann. Statist., 24 (1996), 508-539.  doi: 10.1214/aos/1032894451.  Google Scholar

[7] E. Giné and R. Nickl, Mathematical foundations of infinite-dimensional statistics model, Cambridge university Press, Cambridge, 2015.  doi: 10.1017/CBO9781107337862.  Google Scholar
[8]

A. Goldenshluger and O. Lepski, On adaptive minimax density estimation on $\mathbb{R}^{d}$, Probab. Theory Relat Fields, 159 (2014), 479-543.  doi: 10.1007/s00440-013-0512-1.  Google Scholar

[9]

W. Härdle, G. Kerkyacharian, D. Picard and A. Tsybakov., Wavelets, Approximation and Statistical Applications, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-2222-4.  Google Scholar

[10]

A. Juditsky and S. Lambert-Lacroix, On minimax density estimation on $\mathbb{R}$, Bernoulli, 10 (2004), 187-220.  doi: 10.3150/bj/1082380217.  Google Scholar

[11]

G. Kerkyacharian and D. Picard, Density estimation in Besov space, Statist. Probab. Lett., 13 (1992), 15-24.  doi: 10.1016/0167-7152(92)90231-S.  Google Scholar

[12]

O. Lepski, Multivariate estimation under sup-norm loss: oracle approach, adaption and independence structure, Ann. Statist., 41 (2013), 1005-1034.  doi: 10.1214/13-AOS1109.  Google Scholar

[13]

P. Reynaud-BouretV. Rivoirard and C. Tuleau-Malot, Adaptive density estimation: a curse of support?, J. Statist. Plan. Infer., 141 (2011), 115-139.  doi: 10.1016/j.jspi.2010.05.017.  Google Scholar

Figure 1.  Graph of $ g_l $
[1]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[2]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2020, 10 (4) : 827-854. doi: 10.3934/mcrf.2020021

[3]

Hongyong Cui, Peter E. Kloeden, Wenqiang Zhao. Strong $ (L^2,L^\gamma\cap H_0^1) $-continuity in initial data of nonlinear reaction-diffusion equation in any space dimension. Electronic Research Archive, 2020, 28 (3) : 1357-1374. doi: 10.3934/era.2020072

[4]

Yong Xia, Ruey-Lin Sheu, Shu-Cherng Fang, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅱ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1307-1328. doi: 10.3934/jimo.2016074

[5]

Shu-Cherng Fang, David Y. Gao, Gang-Xuan Lin, Ruey-Lin Sheu, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅰ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1291-1305. doi: 10.3934/jimo.2016073

[6]

Burak Ordin, Adil Bagirov, Ehsan Mohebi. An incremental nonsmooth optimization algorithm for clustering using $ L_1 $ and $ L_\infty $ norms. Journal of Industrial & Management Optimization, 2020, 16 (6) : 2757-2779. doi: 10.3934/jimo.2019079

[7]

Lidan Li, Hongwei Zhang, Liwei Zhang. Inverse quadratic programming problem with $ l_1 $ norm measure. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2425-2437. doi: 10.3934/jimo.2019061

[8]

Monica Motta, Caterina Sartori. On ${\mathcal L}^1$ limit solutions in impulsive control. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1201-1218. doi: 10.3934/dcdss.2018068

[9]

Yupeng Li, Wuchen Li, Guo Cao. Image segmentation via $ L_1 $ Monge-Kantorovich problem. Inverse Problems & Imaging, 2019, 13 (4) : 805-826. doi: 10.3934/ipi.2019037

[10]

El Haj Laamri, Michel Pierre. Stationary reaction-diffusion systems in $ L^1 $ revisited. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 455-464. doi: 10.3934/dcdss.2020355

[11]

Yusuke Ishigaki. On $ L^1 $ estimates of solutions of compressible viscoelastic system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021174

[12]

Lingyan Cheng, Ruinan Li, Liming Wu. Exponential convergence in the Wasserstein metric $ W_1 $ for one dimensional diffusions. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5131-5148. doi: 10.3934/dcds.2020222

[13]

Niklas Sapountzoglou, Aleksandra Zimmermann. Well-posedness of renormalized solutions for a stochastic $ p $-Laplace equation with $ L^1 $-initial data. Discrete & Continuous Dynamical Systems, 2021, 41 (5) : 2341-2376. doi: 10.3934/dcds.2020367

[14]

Tuan Anh Dao, Michael Reissig. $ L^1 $ estimates for oscillating integrals and their applications to semi-linear models with $ \sigma $-evolution like structural damping. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5431-5463. doi: 10.3934/dcds.2019222

[15]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[16]

Yeping Li, Jie Liao. Stability and $ L^{p}$ convergence rates of planar diffusion waves for three-dimensional bipolar Euler-Poisson systems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1281-1302. doi: 10.3934/cpaa.2019062

[17]

Irena Lasiecka, Buddhika Priyasad, Roberto Triggiani. Uniform stabilization of Boussinesq systems in critical $ \mathbf{L}^q $-based Sobolev and Besov spaces by finite dimensional interior localized feedback controls. Discrete & Continuous Dynamical Systems - B, 2020, 25 (10) : 4071-4117. doi: 10.3934/dcdsb.2020187

[18]

Abdelwahab Bensouilah, Van Duong Dinh, Mohamed Majdoub. Scattering in the weighted $ L^2 $-space for a 2D nonlinear Schrödinger equation with inhomogeneous exponential nonlinearity. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2735-2755. doi: 10.3934/cpaa.2019122

[19]

Jiangang Qi, Bing Xie. Extremum estimates of the $ L^1 $-norm of weights for eigenvalue problems of vibrating string equations based on critical equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3505-3516. doi: 10.3934/dcdsb.2020243

[20]

Beom-Seok Han, Kyeong-Hun Kim, Daehan Park. A weighted Sobolev space theory for the diffusion-wave equations with time-fractional derivatives on $ C^{1} $ domains. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3415-3445. doi: 10.3934/dcds.2021002

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (138)
  • HTML views (60)
  • Cited by (0)

Other articles
by authors

[Back to Top]